Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Charleston, WV

July 15, 2016Gallia County, Jackson County, Ohio

NWS Charleston, WV issued this special weather statement at Jul 15, 2016, 6:56 PM EDT for Gallia County, Jackson County, Ohio. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2016, 6:56 PM EDT (22:56 UTC)
Expired
Jul 15, 2016, 8:00 PM EDT
In force
64 min
Issued by
NWS Charleston, WV

Counties Gallia County, OH, Jackson County, OH

The radar

The Charleston,WV radar (KRLX), 97 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 565 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
565 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

893 
WWUS81 KRLX 152256
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
656 PM EDT FRI JUL 15 2016

OHZ083>086-160000-
VINTON-MEIGS-GALLIA-JACKSON-
656 PM EDT FRI JUL 15 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN VINTON...
NORTHEASTERN GALLIA...CENTRAL JACKSON AND NORTHWESTERN MEIGS
COUNTIES...

AT 655 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WELLSTON...
MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...GALLIPOLIS...OAK HILL...RIO GRANDE...RUTLAND...
HAMDEN...COALTON...VINTON...WILKESVILLE...ADAMSVILLE...RADCLIFFE...
HARRISONVILLE...DARWIN...DEXTER...SALEM CENTER...KYGER...CARPENTER...
CENTERPOINT AND DYESVILLE.

LAT...LON 3901 8280 3923 8245 3917 8198 3879 8222
      3874 8224
TIME...MOT...LOC 2255Z 278DEG 23KT 3906 8246 

$$

08

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:00 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jul 15, 3:00 PM EDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
300 PM EDT FRI JUL 15 2016

.SYNOPSIS...
Weakening cold front tonight into Saturday. High pressure
Saturday night into Sunday night. Trough aloft/cold front Tuesday.

&&

.NEAR TERM /THROUGH SATURDAY/...
Latest satellite imagery and surface observations indicates that
the stratus is slowly lifting and dissipating. In addition...radar
mosaic indicates some light showers/sprinkles continue across the
mountain counties...while a few showers have begun to develop
across Ohio...just west of our forecast area.

The showers to our west were developing along a weak cold front
which is pushing east. There is quite a gradient in low-level
moisture along this boundary as well. Dewpoint temperatures were
generally near 70 across southeast Ohio...east of the boundary...
with values quickly dropping off into the 60s and even 50s behind
it.

the front and associated showers/storms should push across the
area through tonight. Expect the stratus will continue to
dissipate today. However...stratus could reform again tonight.

Cold front should be located near or just southeast of our
mountain counties early Saturday...with drier and somewhat cooler
air filtering in. However...combination of daytime heating and
remaining low-level moisture could result in the development of
showers and storms...mainly across the mountain counties.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Aside form lingering activity in the southern mountain areas
Saturday night...the short term forecast brings another short lived
drying period for the Middle Ohio Valley and Central Appalachians.
Lose the bulk of the moisture above around 800mb during this time
frame. Awaiting the arrival of the next cold front beyond Monday.
Temperatures will slowly creep upwards as temperatures hover around
the 20C mark each day...but the saturated ground will keep
temperatures in the upper 80s for the lowlands. A bigger story may
be the dewpoints Sunday which should not get higher than the lower
60s for the bulk of the CWA.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Seeing an overall trend of drying out beyond the Cold front/trough
axis aloft in the Monday night/Tuesday front end of the long term
forecast period. Largely a dry forecast beyond with the
amplification of the upper level ridge building over the Southern
Plains. Expecting a heat wave over that part of the country that
will eventually leak its way over into the Ohio Valley with 500mb
heights in the 594dkm range...but this should be a slowly evolving
scenario. No out of the ordinary heat in the forecast for our area
as of yet. ECMWF hints at the ridge retrograding westward beyond day
7.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Status has been slow to lift and dissipate. However...expect vfr
conditions should prevail by 20Z across the entire area.

Isold showers and thunderstorms will develop again...particularly
after 20Z...with brief mvfr/ifr conditions as a cold front
approaches the region. After 03Z...widespread mvfr/isold ifr cigs
and vsbys expected to develop again.

After 13Z...conditions should improve with VFR conditions expected
across most of the region.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Development of low ceilings and fog tonight
uncertain.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  M    H    H    H    H    H    M    H    H    H    H    H

AFTER 18Z SATURDAY...
IFR fog possible Sunday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JSH/26
NEAR TERM...JSH
SHORT TERM...26
LONG TERM...26
AVIATION...JSH
Hazardous weather outlook, Jul 15, 4:26 AM EDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
426 AM EDT FRI JUL 15 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-160830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
426 AM EDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 15, 6:40 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
640 PM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND DMG     1 SSW LYSANDER          39.27N  82.06W
07/15/2016                   ATHENS             OH   TRAINED SPOTTER

            TREE UPROOTED IN YARD AND DIME SIZED HAIL DURING
            THUNDERSTORM.

&&

EVENT NUMBER RLX1601263

MAC
Special weather statement, Jul 15, 6:43 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
643 PM EDT FRI JUL 15 2016

OHZ076-WVZ009-010-019-152345-
WASHINGTON-PLEASANTS-RITCHIE-WOOD-
643 PM EDT FRI JUL 15 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON...
NORTHWESTERN RITCHIE...NORTHEASTERN WOOD AND PLEASANTS COUNTIES...

AT 643 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOAZ...OR NEAR
MARIETTA...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MARIETTA...ST. MARYS...VIENNA...WILLIAMSTOWN...PENNSBORO...BELMONT...
BOAZ...NEWPORT...NORTH HILLS...ELLENBORO...SCHULTZ...HEBRON...
WAVERLY...HIGHLAND...FLEMING...ARVILLA...WILLOW ISLAND...
POINT LOOKOUT...MAXWELL AND PIKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 180 AND 186.
 INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 1 AND 4.
 ROUTE 50 IN WEST VIRGINIA BETWEEN MILE MARKERS 31 AND 40.

LAT...LON 3947 8103 3923 8098 3933 8163 3946 8162
      3947 8111 3946 8112 3946 8109 3947 8108
TIME...MOT...LOC 2243Z 278DEG 28KT 3938 8152

08
Local storm report, Jul 15, 6:44 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
644 PM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             MIDDLEBOURNE            39.49N  80.91W
07/15/2016  E0.88 INCH       TYLER              WV   BROADCAST MEDIA

            PHOTO SHARED ONLINE

&&

EVENT NUMBER RLX1601264

MAC
Local storm report, Jul 15, 6:49 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
649 PM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND GST     2 SW ALBANY             39.21N  82.22W
07/15/2016  M51 MPH          ATHENS             OH   AWOS

&&

EVENT NUMBER RLX1601265

MAC
Special weather statement, Jul 15, 6:50 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
650 PM EDT FRI JUL 15 2016

OHZ075-085-WVZ008-152345-
ATHENS-MEIGS-JACKSON-
650 PM EDT FRI JUL 15 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ATHENS AND NORTHERN
MEIGS COUNTIES...

AT 649 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
ALBANY...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALBANY...FORKED RUN STATE PARK...TUPPERS PLAINS...CHESTER...
HARRISONVILLE...DARWIN...CARPENTER AND DYESVILLE.

LAT...LON 3911 8228 3929 8224 3928 8202 3923 8202
      3918 8186 3899 8165
TIME...MOT...LOC 2249Z 278DEG 20KT 3919 8217

08
Special weather statement, Jul 15, 6:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
656 PM EDT FRI JUL 15 2016

OHZ083>086-160000-
VINTON-MEIGS-GALLIA-JACKSON-
656 PM EDT FRI JUL 15 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN VINTON...
NORTHEASTERN GALLIA...CENTRAL JACKSON AND NORTHWESTERN MEIGS
COUNTIES...

AT 655 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WELLSTON...
MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...GALLIPOLIS...OAK HILL...RIO GRANDE...RUTLAND...
HAMDEN...COALTON...VINTON...WILKESVILLE...ADAMSVILLE...RADCLIFFE...
HARRISONVILLE...DARWIN...DEXTER...SALEM CENTER...KYGER...CARPENTER...
CENTERPOINT AND DYESVILLE.

LAT...LON 3901 8280 3923 8245 3917 8198 3879 8222
      3874 8224
TIME...MOT...LOC 2255Z 278DEG 23KT 3906 8246

08

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:06 PM EDTSpecial Weather StatementRLXTyler54 min
Jul 15, 6:43 PM EDTSpecial Weather StatementRLXPleasants62 min
Jul 15, 6:59 PM EDTSevere Thunderstorm WarningRLXRitchie, Wirt, Wood41 min
Jul 15, 7:23 PM EDTSpecial Weather StatementRLXWirt52 min
Jul 15, 7:52 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam38 min
Jul 14, 8:30 PM EDTSpecial Weather StatementRLXAthens, Jackson, Meigs, Vinton45 min
Jul 15, 4:37 PM EDTSevere Thunderstorm WarningRLXMorgan23 min
Jul 15, 4:49 PM EDTSpecial Weather StatementRLXMorgan41 min
Jul 15, 5:25 PM EDTSevere Thunderstorm WarningRLXAthens, Vinton65 min
Jul 15, 6:23 PM EDTSevere Thunderstorm WarningRLXAthens, Washington52 min
Jul 15, 6:50 PM EDTSpecial Weather StatementRLXMeigs55 min

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.